Alert archive / Kansas / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Wichita, KS

December 30, 201726 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Dec 30, 2017, 2:26 AM CST for 26 counties in Kansas. It took effect at Dec 31, 2017, 12:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2017, 2:26 AM CST (08:26 UTC)
In effect from
Dec 31, 2017, 12:00 AM CST
Expired
Jan 1, 2018, 12:00 PM CST
In force
36 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS43 KICT 300826
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
226 AM CST Sat Dec 30 2017

...Dangerous Wind Chills for New Year's Eve & New Year's Day...

KSZ032-033-047>053-301630-
/O.UPG.KICT.WC.A.0001.171231T0600Z-180101T1800Z/
/O.NEW.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
226 AM CST Sat Dec 30 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON 
MONDAY...

* WHAT...Very cold wind chills expected. The wind chills will 
  cause frostbite in as little as 30 minutes to exposed skin. 
  Expect wind chills to range from 10 below zero to 20 below zero.

* WHERE...Portions of Central Kansas.

* WHEN...From midnight tonight to noon Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KSZ067>072-082-083-091>096-098>100-301630-
/O.UPG.KICT.WC.A.0001.180101T0600Z-180101T1800Z/
/O.NEW.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
226 AM CST Sat Dec 30 2017

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON  
MONDAY...

* WHAT...Very cold wind chills expected. The wind chills will 
  cause frostbite in as little as 30 minutes to exposed skin. 
  Expect wind chills to range from 5 below zero to 20 below zero.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM Sunday to noon Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Ketcham
8 follow-up statements
112 
WWUS43 KICT 302131
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
331 PM CST Sat Dec 30 2017

...Dangerous Wind Chills for New Year's Eve & New Year's Day...

KSZ032-033-047>053-310545-
/O.CON.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
331 PM CST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Portions of central Kansas.

* WHEN...From midnight tonight to noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KSZ067>072-082-083-091>096-098>100-310545-
/O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
331 PM CST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON
CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of south central and southeast Kansas.

* WHEN...From 6 PM Sunday to noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
174 
WWUS43 KICT 310308
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
908 PM CST Sat Dec 30 2017

...Dangerous Wind Chills for New Year's Eve & New Year's Day...

KSZ032-033-047>053-311100-
/O.CON.KICT.WC.Y.0002.171231T0600Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
908 PM CST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Portions of Central Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. Exposed skin will be at
  risk for frost bite in as little at 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KSZ067>072-082-083-091>096-098>100-311100-
/O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
908 PM CST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON
CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM Sunday to noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. Exposed skin will be at
  risk for frost bite in as little at 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
280 
WWUS43 KICT 310859
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
259 AM CST Sun Dec 31 2017

...Dangerous Wind Chills for Today and New Year's Day...

KSZ032-033-047>053-311700-
/O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
259 AM CST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 5 below zero to 20 below zero.

* WHERE...Portions of Central Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KSZ067>072-082-083-091>096-098>100-311700-
/O.CON.KICT.WC.Y.0002.180101T0000Z-180101T1800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
259 AM CST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM this evening to noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Ketcham
014 
WWUS43 KICT 310909
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
309 AM CST Sun Dec 31 2017

...Dangerous Wind Chills for Today and New Year's Day...

KSZ067>072-082-083-091>096-098>100-311715-
/O.EXT.KICT.WC.Y.0002.171231T0909Z-180101T1800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
309 AM CST Sun Dec 31 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

KSZ032-033-047>053-311715-
/O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
309 AM CST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of Central Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Ketcham
182 
WWUS43 KICT 312113
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
313 PM CST Sun Dec 31 2017

...Dangerous Wind Chills through New Year's Day...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010515-
/O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
313 PM CST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 to 20 below zero.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Lawson
556 
WWUS43 KICT 010339
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
939 PM CST Sun Dec 31 2017

...Dangerous Wind Chills through New Year's Day...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011145-
/O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
939 PM CST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...If you plan on heading outdoors for the
  holiday, make sure to wear extra layers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
953 
WWUS43 KICT 010844
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
244 AM CST Mon Jan 1 2018

...Dangerous Wind Chills this morning...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011645-
/O.CON.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
244 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until noon CST today.

* ADDITIONAL DETAILS...If outdoors today dress warmly and wear 
  extra layers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Jakub
719 
WWUS43 KICT 011742
WSWICT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wichita KS
1142 AM CST Mon Jan 1 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011845-
/O.EXP.KICT.WC.Y.0002.000000T0000Z-180101T1800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1142 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind chill values will continue to slowly improve while remaining
in the zero to five below range at times this afternoon.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 11:20 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 29, 11:20 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1120 PM CST Fri Dec 29 2017

.SHORT TERM...(This evening through Monday night)
Issued at 255 PM CST Fri Dec 29 2017

A cold front was just north of GCK-RSL-MYZ line as of 21z. Loop of
visible satellite imagery shows low clouds eroding from the west.
Very cold airmass is making its way down through the Plains. This
is the main forecast impact for the period.

Once the front passes, the arctic air will gradually build into
the region. This will build for the next day or two as a strong
arctic high settles in over the region.

The result will be some dangerous wind chills starting Saturday
night/Sunday morning. The most severe wind chills will be Sunday
night/Monday morning. Readings of 10 to 20 below will be common
tomorrow morning but another 10 degrees colder (-20 to -30) Sunday
night.

Confidence is high for this to occur as the models have shown
this for the last several days. The only uncertainty is the wind
speed, as the models have been too low on speeds for the last few
days. Have coordinated higher wind speed forecasts which result in
wind chills being a bit colder. Precipitation is not expected.

The final result is that we are issuing a wind chill watch for
areas along and north of Highway 50 Saturday night/Sunday
morning and for the entire area Sunday night/Monday morning. A
wind chill advisory and/or warning could have been done but
collaboration did not result in that (but could change). No
matter what we call it, it is going to be really cold.

.LONG TERM...(Tuesday through Friday)
Issued at 255 PM CST Fri Dec 29 2017

The arctic high will exit the region and gradually allow warming
to begin. Temperatures will still remain below normal through the
period.  No precipitation expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1107 PM CST Fri Dec 29 2017

Low MVFR and some IFR conditions are prevalent across the region
tonight. The cold, arctic air is now moving into the region which
is creating the low clouds and some intermittent fog across the
region. The fog is expected to be rather transient and is expected
to leave the region well before sunrise. The low MVFR and some IFR
ceilings are another matter entirely. This low stratus deck is
expected to persist through the night and into the most of the
day tomorrow as a strong arctic inversion sets up over the
region. This will affect all terminals Saturday. There is a good
chance for some VFR conditions but this is not expected to last
too long as another re-enforcing shot of arctic air will be
coming in Saturday night which will bring the stratus clouds back
into the region.

&&

.CLIMATE...
Issued at 256 PM CST Fri Dec 29 2017

Cold temperatures are back on the horizon to cap off 2017 and begin
2018. This dip in temperatures could be one for the record books.
Potential cool highs on Sunday and a record low on Monday morning
may be on the table. Below is a summary of the potential locations
which may have a new record and their current respective forecast.

Cool high on Sunday for Russell
Record: 8 degrees in 1978
Forecast: 6 degrees

Cool high on Sunday for Salina
Record: 8 degrees in 1927
Forecast: 7 degrees

Low on Monday for Wichita
Record: -5 degrees in 1979
Forecast: -3 degrees

New Years Eve in Wichita and Chanute could have their coolest high
temperatures since 1973 given the current forecast. As mentioned in
the previous discussion, New Years Day could be the coldest since
1979.

Another side note is that December is expected to end with Wichita
tied for the second driest December on record with only 0.03 of an
inch of moisture. The last time that it was this dry for this month
was in 1996. Russell is anticipated to tie their record for the
driest December with only a trace for the month so far. This last
occurred in 1976.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    13  19   5  12 /   0   0   0   0
Hutchinson       9  17   1  10 /   0   0   0   0
Newton           9  16   0   9 /   0   0   0   0
ElDorado        12  18   3  11 /  10   0   0   0
Winfield-KWLD   15  22   6  14 /  10   0   0   0
Russell          6  12  -1   6 /   0  10  10   0
Great Bend       7  15   0   9 /   0   0  10   0
Salina           8  13  -1   7 /   0   0   0   0
McPherson        8  15   0   8 /   0   0   0   0
Coffeyville     19  23   9  15 /  10   0  10   0
Chanute         15  19   5  12 /  10   0   0   0
Iola            14  18   4  11 /  10   0   0   0
Parsons-KPPF    17  21   7  14 /  10   0  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Chill Watch from Sunday evening through Monday morning for
KSZ067>072-082-083-091>096-098>100.

Wind Chill Watch from late Saturday night through Monday morning
for KSZ032-033-047>053.

&&

SHORT TERM...KRC
LONG TERM...KRC
AVIATION...ELM
CLIMATE...VJP
Hazardous weather outlook, Dec 29, 3:37 PM CST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
337 PM CST Fri Dec 29 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
337 PM CST Fri Dec 29 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Sub zero wind chills will affect central Kansas late tonight as a
polar front moves southward across the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous wind chills are expected this weekend. From Saturday
morning to Tuesday morning, the wind chills will remain mostly
below zero.

The most dangerous wind chills will occur on Sunday and Monday
mornings, with readings of 20 to 30 below zero across central
Kansas, mainly north of Highway 50. Southern Kansas the wind chills
are expected to range from 15 to 25 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Nearby

Wind Chill Advisories in Kansas, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.